Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 40476

Case report
Table of Contents - Year : 2017 | Month : February | Volume : 11 | Issue : 2 | Page : QD01 - QD02

Misoprostol Induced Convulsion- A Rare Side Effect of Misoprostol QD01-QD02

Nalini Sharma, Rituparna Das, Santa singh Ahanthem, Kalyani Reddy

Dr. Nalini Sharma,
Assistant Professor, Department of Obstetrics and Gynaecology, North Eastern Indira Gandhi Regional
Institute of Health and Medical Sciences, Shillong-793018, Meghalaya, India.

Misoprostol, a synthetic prostaglandin E1 has wider application in obstetrics gynaecology. It has been recommended in the prophylaxis and treatment of Post Partum Haemorrhage (PPH) by Federation of Obstetrics and Gynaecology (FIGO), World Health Organisation (WHO) and American College of Obstetrics and Gynaecology (ACOG). It is a very safe drug associated with transient side-effects like fever, chills, nausea, vomiting, diarrhoea and abdominal pain. In the present case report patient had an unusual side effect of hyperpyrexia and convulsion after use of misoprostol for prophylaxis against PPH.